Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Oct 8, 2021, 4:43 PM EDT for Lorain County, Ohio. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2021, 4:43 PM EDT (20:43 UTC)
- Expired
- Oct 8, 2021, 5:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.88 in
- Wind
- 40
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 12 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 4:57 PM EDT | HAIL 1 | 2 Nne Lorain, OH | PICTURES OF HAIL AROUND AN INCH FROM TWITTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 421 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157
WWUS81 KCLE 082043
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
443 PM EDT Fri Oct 8 2021
OHZ010-011-082130-
Lorain OH-Cuyahoga OH-
443 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of west central
Cuyahoga and northeastern Lorain Counties through 530 PM EDT...
At 442 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lorain, moving northeast at 15 mph.
HAZARD...Winds in excess of 35 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cleveland, Lorain, Lakewood, Westlake, Avon Lake, Amherst, North
Olmsted, Avon, Rocky River, Fairview Park, Bay Village, Sheffield
Lake and Sheffield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4149 8195 4148 8189 4148 8186 4150 8180
4145 8177 4141 8219 4145 8222 4147 8218
4152 8199
TIME...MOT...LOC 2042Z 240DEG 14KT 4145 8217
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
26What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Oct 8, 3:36 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Oct 8, 3:36 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 336 PM EDT Fri Oct 8 2021 .SYNOPSIS... Weak low pressure will meander from the mid-Mississippi Valley through the western Great Lakes through Saturday morning. High pressure will persist over the area through Monday night as another weak low pressure will move through the Great Lakes region through Tuesday morning. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Scattered showers and thunderstorms have begun to develop across the area this afternoon and are expected to continue through this evening, shifting to be primarily along and east of the I71 corridor. An upper level shortwave trough, currently over Illinois continues to move northeast across the Great Lakes region. This has resulted in southerly winds in the lowest layers, increasing the moisture content over the area and bringing areas of vorticity aloft. This will continue to provide support for shower and thunderstorm development this evening. Clearing in the cloud deck this afternoon has also allowed CAPE values to exceed 1000 J/kg, enhancing some of the storms to be severe with hail near 1 inch being the primary threat with freezing levels near 10kft. Locally heavy rainfall is also possible, which may cause flash ponding. Shower coverage should gradually decrease after sunset with the loss of daytime heating. With calm winds across the area overnight tonight, and a relatively moist airmass with dewpoints holding in the low 60s, areas of fog may develop across inland counties. Exact locations will be dependent on many factors including ongoing precipitation, areas that received precipitation today, any clearing in skies. On Saturday afternoon, much of the area should remain dry, however lingering moisture ahead of a building ridge will reintroduce scattered showers and thunderstorms Saturday afternoon, primarily for the eastern tier of counties. Showers will again diminish near sunset. High temperatures on Saturday will again be above average in the mid to upper 70s, locally cooler in areas that receive showers. Overnight lows will dip into the low 60s. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... An upper level ridge will edge its way into the central Great Lakes region on Sunday, positioning the area between a strong surface low over the northern Plains and a coastal low off the Mid-Atlantic Coast. This high pressure will bring a drier airmass aloft to the area, allowing for dry conditions and unseasonably warm temperatures for the end of the weekend and the beginning of next week. High temperatures on Sunday and Monday will be in the low to mid 80s with overnight lows in the low to mid 60s. With dewpoints during the day in the low to mid 60s, muggy conditions will spread across the area. Winds will also increase to 10-15 mph from the south during this time. On Monday night, a shortwave trough will move northeast along the leading edge of an amplified upper level trough over the western U.S., bringing an associated surface low across the western Great Lakes region. This should not bring widespread impact to the area, although isolated showers cannot be ruled out for the far western counties. Increased cloud cover will be the primary result. Showers should begin to diminish and move north by daybreak. && .LONG TERM /TUESDAY THROUGH FRIDAY/... An isolated lingering shower is possible Tuesday as the aforementioned low pressure continues to move northeast out of the Great Lakes region. High pressure will again build over the area, allowing for widespread dry conditions through Thursday morning. By the end of the week, models are consistent with a Colorado Low developing and strengthening as it moves northeast across the northern Great Plains/western Great Lakes. A strong frontal boundary is expected to develop and move east with the system, although exact timing and strength over the area remains inconsistent with models. Have opted to have chance PoPs from Thursday through the beginning of the weekend. Temperatures through this period will remain above average in the mid to upper 70s. && .AVIATION /18Z Friday THROUGH Wednesday/... Scattered VFR and MVFR conditions have developed over the area this afternoon as scattered convection and a developing cu field has lowered ceilings locally to MVFR heights. This afternoon, the chance of showers and thunderstorms will increase as an upper level shortwave moves over the area. Heavy rain with reduced visibilities will be the primary concern. The best chance for this heavy precipitation to develop will be for terminals along and east of I71, persisting past sunset. Current showers in western Ohio are expected to gradually diminish. The chance of patchy fog returns tonight, particularly for terminals that get breaks in the clouds. Have opted to reduce visibilites and/or ceilings to MVFR and IFR for all TAF sites between 9Z-14Z Saturday as BR/FG conditions are expected to return. After sunrise, conditions will begin to improve across the area. Winds will be light and primarily from the south through the entire TAF period. Outlook...Non-VFR possible with rain showers Monday night through Tuesday morning. && .MARINE... Generally quite marine conditions will continue through the weekend, with southerly winds of 5-10 knots, increasing to 10-15 knots on Sunday. Any thunderstorm development through this evening, and again on Saturday afternoon may locally produce gusty winds along with hail up to 1 inch. A Colorado low will develop and move northeast over the western Great Lakes/northern Plains through Tuesday, increasing the pressure gradient over Lake Erie and resulting in winds up to 20 knots. Due to offshore flow, the highest waves will remain along the northern coast and no marine headlines are anticipated at this time. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Campbell NEAR TERM...Campbell SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Campbell MARINE...Campbell
Hazardous weather outlook, Oct 8, 3:21 PM EDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 321 PM EDT Fri Oct 8 2021 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-091930- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 321 PM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 8, 1:19 PM EDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Cleveland OH
119 PM EDT Fri Oct 8 2021
OHZ008-018-081745-
Seneca OH-Sandusky OH-
119 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of north central Seneca
and central Sandusky Counties through 145 PM EDT...
At 118 PM EDT, Doppler radar was tracking a strong thunderstorm near
Green Springs, or near Fremont, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fremont, Clyde, Green Springs, Ballville, Bettsville, Lindsey,
Helena, Burgoon, Vickery, Kansas and Stony Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4146 8326 4146 8308 4137 8287 4116 8312
4124 8331
TIME...MOT...LOC 1718Z 209DEG 12KT 4127 8316
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SefcovicSpecial weather statement, Oct 8, 1:47 PM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Cleveland OH
147 PM EDT Fri Oct 8 2021
OHZ007-008-081830-
Ottawa OH-Sandusky OH-
147 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of Ottawa and eastern
Sandusky Counties through 230 PM EDT...
At 147 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clyde, or near Fremont, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fremont, Port Clinton, Clyde and Vickery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4161 8309 4152 8297 4151 8299 4152 8289
4159 8285 4155 8280 4153 8282 4154 8275
4149 8282 4147 8302 4145 8304 4143 8301
4145 8297 4142 8294 4144 8285 4139 8284
4126 8292 4137 8314
TIME...MOT...LOC 1747Z 196DEG 11KT 4136 8301
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SefcovicLocal storm report, Oct 8, 2:13 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
213 PM EDT FRI OCT 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 4 NNE CLYDE 41.37N 82.95W
10/08/2021 E1.00 INCH SANDUSKY OH PUBLIC
&&Special weather statement, Oct 8, 2:26 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Cleveland OH
226 PM EDT Fri Oct 8 2021
OHZ007-009-081915-
Erie OH-Ottawa OH-
226 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of Ottawa and Erie
Counties through 315 PM EDT...
At 225 PM EDT, Doppler radar was tracking a strong thunderstorm over
Castalia, or near Sandusky, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sandusky, Port Clinton, Castalia, Catawba Island, Marblehead and
Sandusky South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4152 8289 4159 8284 4155 8280 4153 8282
4154 8272 4147 8267 4151 8273 4151 8281
4147 8283 4147 8282 4144 8276 4144 8266
4136 8284 4144 8285 4149 8283 4149 8296
4147 8298 4151 8300
TIME...MOT...LOC 1825Z 208DEG 7KT 4142 8283
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SefcovicSpecial weather statement, Oct 8, 2:40 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Cleveland OH
240 PM EDT Fri Oct 8 2021
OHZ009-019-081930-
Huron OH-Erie OH-
240 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northwestern Huron
and Erie Counties through 330 PM EDT...
At 240 PM EDT, Doppler radar was tracking a strong thunderstorm over
Milan, or over Norwalk, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sandusky, Norwalk, Milan, Northern Milan, Monroeville, Berlin
Heights, Fairview Lanes and Sandusky South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4144 8266 4138 8250 4138 8246 4120 8255
4125 8279
TIME...MOT...LOC 1840Z 207DEG 16KT 4128 8261
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
SefcovicSpecial weather statement, Oct 8, 4:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
443 PM EDT Fri Oct 8 2021
OHZ010-011-082130-
Lorain OH-Cuyahoga OH-
443 PM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of west central
Cuyahoga and northeastern Lorain Counties through 530 PM EDT...
At 442 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lorain, moving northeast at 15 mph.
HAZARD...Winds in excess of 35 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cleveland, Lorain, Lakewood, Westlake, Avon Lake, Amherst, North
Olmsted, Avon, Rocky River, Fairview Park, Bay Village, Sheffield
Lake and Sheffield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4149 8195 4148 8189 4148 8186 4150 8180
4145 8177 4141 8219 4145 8222 4147 8218
4152 8199
TIME...MOT...LOC 2042Z 240DEG 14KT 4145 8217
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
26The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 1:19 PM EDT | Special Weather Statement | CLE | Sandusky | 26 min |
| Oct 8, 1:47 PM EDT | Special Weather Statement | CLE | Ottawa | 43 min |
| Oct 8, 1:52 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 38 min |
| Oct 8, 2:01 PM EDT | Special Marine Warning | CLE | 98 min | |
| Oct 8, 2:26 PM EDT | Special Weather Statement | CLE | Ottawa | 49 min |
| Oct 8, 2:40 PM EDT | Special Weather Statement | CLE | Erie | 50 min |
| Oct 8, 2:44 PM EDT | Special Marine Warning | CLE | 100 min | |
| Oct 8, 4:47 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 28 min |
| Oct 8, 4:50 PM EDT | Special Marine Warning | CLE | 55 min | |
| Oct 8, 5:14 PM EDT | Special Weather Statement | CLE | Lorain | 46 min |
| Oct 8, 5:21 PM EDT | Special Weather Statement | CLE | Medina | 39 min |
| Oct 8, 6:08 PM EDT | Special Weather Statement | CLE | Hancock | 52 min |
| Oct 8, 6:13 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 26 min |
| Oct 8, 6:19 PM EDT | Special Marine Warning | CLE | 41 min | |
| Oct 8, 7:01 PM EDT | Special Marine Warning | CLE | 59 min | |
| Oct 8, 7:14 PM EDT | Special Weather Statement | CLE | Cuyahoga | 46 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.